Discussions By Condition: Medical Errors

Lasting effects of Chantix

Posted In: Medical Errors 7 Replies
  • Posted By: Anonymous
  • January 14, 2008
  • 03:05 PM

My husband has no want of cigarettes, however, he does have really wierd mood swings that are not life threatening but very unnerving to the rest of family. He has gained weight and hard to curb appetite. Soreness has increased in existing problems. So was there any advantage??:(

Reply Flag this Discussion

7 Replies:

  • out of interest did he have to wean off the drug? Im suffering from drug withdrawal syndrome from another drug and it has ruined my life.
    sandy222 13 Replies
    • January 28, 2008
    • 09:08 PM
    • 0
    Flag this Response
  • Sandy, different drugs will do different things. My husband is getting better maybe because he is aware now or just getting better, I know from personal experience that certain drugs perscribed by doctors will cause withdrawal. The longer you are on them the longer to wean off. Your system has to rid itself of whatever. So if you are having issues call your doctor now or get a new doctor. Good Luck rbh68:confused:
    Anonymous 42789 Replies
    • January 29, 2008
    • 00:29 AM
    • 0
    Flag this Response
  • thanks. Ive done all that. Im 6 months off taking a muscle relaxant drug that i was cold turkeyed off by my doctor! they have put me into this mess. I have not recovered. Im 6 months out and still having withdrawal symptoms. I have researched and spent fortunes on seeing neurologists and doctors and specialists and they have tested me for everything and now have just left me to suffer. The drug company are dragging their heals with what my recovery is likely to be. Im am now in the process of losing my job as a school teacher. I have so far suffered at least 40 withdrawal symptoms. I suffered from violent retching, hallucinations, thoughts of doom, clicking joints, muscle spasms, vertigo tinnatus, unsteadyness, nightmares, intrusive thoughts, etc etc.They tried putting me back on the drug but it was too late and then had to be weaned off it again and my brain went beserk. This time last year I had a normal life.Now im 6 months off and my intestines dont even work properly as they used to. One drug for two and a half weeks and now no one can give me the answer. Thanks for listening.:(
    sandy222 13 Replies
    • January 29, 2008
    • 05:19 AM
    • 0
    Flag this Response
  • How long was he on the chania? Could it be he is still withdrawing from the nicotine? Being a formor smoker I smoked on and off. At one time I smoked 3 packs a day---cold turkeyed that one but was off for 6 years but withdrawing from the nicotine is worse than anything. You have to remember nicotine is a drug and like any drug people detox on their own rate.:confused:
    klschup 42 Replies
    • January 30, 2008
    • 10:15 PM
    • 0
    Flag this Response
  • How long was he on the chanix? Could it be he is still withdrawing from the nicotine? Being a formor smoker I smoked on and off. At one time I smoked 3 packs a day---cold turkeyed that one but was off for 6 years but withdrawing from the nicotine is worse than anything. You have to remember nicotine is a drug and like any drug people detox on their own rate.:confused:
    klschup 42 Replies
    • January 30, 2008
    • 10:17 PM
    • 0
    Flag this Response
  • If he's still on Chantix he needs to get off. The FDA has issued a public health advisory on Chantix at their site and here's the page to it :http://www.fda.gov/bbs/topics/NEWS/2008/NEW01788.htmlFOR IMMEDIATE RELEASEFebruary 1, 2008FDA Issues Public Health Advisory on ChantixAgency requests that manufacturer add new safety warnings for smoking cessation drugThe U.S. Food and Drug Administration (FDA) today issued a Public Health Advisory to alert health care providers, patients, and caregivers to new safety warnings concerning Chantix (varenicline), a prescription medication used to help patients stop smoking. On Nov. 20, 2007, FDA issued an Early Communication to the public and health care providers that the agency was evaluating postmarketing adverse event reports on Chantix related to changes in behavior, agitation, depressed mood, suicidal ideation, and actual suicidal behavior.As the agency's review of the adverse event reports proceeds, it appears increasingly likely that there may be an association between Chantix and serious neuropsychiatric symptoms. As a result, FDA has requested that Pfizer, the manufacturer of Chantix, elevate the prominence of this safety information to the warnings and precautions section of the Chantix prescribing information, or labeling. In addition, FDA is working with Pfizer to finalize a Medication Guide for patients. This is an example of FDA working with drug manufacturers throughout products' lifecycles to keep health care professionals and patients informed of new and emerging safety data.--------------------------There's more in that news release but I just pasted the first parts. I get emails with FDA news and other items which is how I found out about this health advisory. STOP taking it anyone who reads this. Check that FDA page for full information.From,Hal
    Anonymous 42789 Replies
    • February 4, 2008
    • 00:19 AM
    • 0
    Flag this Response
  • I had wt loss surgery in 2001. I don't recall when Itook the Chantix after that but it was just coming out when the hospital I worked for covered it on our insurance. I took the medication and within 3 minutes would have moderate gastric pain. I wanted to quit smoking so I just kept taking it. The medication really didn't help me and I worried about the pain so I just quit taking it.
    Anonymous 42789 Replies
    • November 12, 2010
    • 04:22 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.